







Responsible Psycho-Pharmacology for Individuals with a Substance Use Disorder

Date and Time: November 22nd, 2019 | 12:00 PM – 4:00 PM

Location: Pittsburgh Marriott North, 100 Cranberry Woods Drive, Cranberry Township, PA 16066

Target Audience: Primary Care Physicians, Advanced Practice Providers, and Registered Nurses

Program Overview: Through this comprehensive program, providers will gain a better understanding of the

following topics:

• Impact of substance use disorders on treatment approaches for those with co-occurring mental health disorders;

• Common co-occurring mental health disorders and recommended psycho-pharmacological treatment options for these disorders;

 How marijuana/cannabinoids affect individuals with co-occurring substance use and mental health disorders:

Best practices related to amphetamine and methamphetamine use;

 Ways providers can support patients with co-occurring substance use and mental health disorders; and

• Treatment considerations for patients in recovery.

Topic 1: Impact of Substance Use Disorders (12:15-12:45 PM, 30 minutes)

Presenter: Jan Pringle, PhD, Professor and Director of the University of Pittsburgh School of Pharmacy Program Evaluation and Research Unit (PERU). Project RAMP Implementation Team Lead. Pittsburgh, PA.

Sub-Topics

- 1. Overview and Prevalence of Co-Occurring Substance Use and Mental Health Disorders
- 2. Barriers and Challenges Related to SUD Treatment

Topic 2: Common Co-Occurring Mental Health Disorders (12:45-1:15 PM, 30 minutes)

Presenter: Julie Kmiec, DO, Assistant Professor and Addiction Psychiatrist at Western Psychiatric Institute and Clinic of University of Pittsburgh Medical Center. Project RAMP Addiction Psychiatrist. Pittsburgh, PA

Topic 3: Assessing Patient Risk and Appropriate Level and Intensity of Care (1:15-2:15 PM, 60 minutes)

Presenter: Julie Kmiec, DO, Assistant Professor and Addiction Psychiatrist at Western Psychiatric Institute and Clinic of University of Pittsburgh Medical Center. Project RAMP Addiction Psychiatrist. Pittsburgh, PA

Sub-Topics

- 1. Pennsylvania's System of Care for Drug and Alcohol Services
- 2. Role of Counseling and Behavioral Therapies
- 3. Treatment Options for Co-Occurring Conditions
- 4. Common Modalities of Psychosocial Treatment









Break: 15-Minute Break (2:15-2:30 PM, 15 minutes)

Topic 4: Special Treatment Considerations and Medication Management (2:30-3:30 PM, 60 minutes)

Presenter: Julie Kmiec, DO, Assistant Professor and Addiction Psychiatrist at Western Psychiatric Institute and Clinic of University of Pittsburgh Medical Center. Project RAMP Addiction Psychiatrist. Pittsburgh, PA

Sub-Topics

- 1. Special Treatment Considerations: Substance/Medication Use
- 2. Special Treatment Considerations: Special Populations
- 3. Medication Management

Topic 5: Overview of Strategies to Support Patients in Recovery (3:30-4:00 PM, 30 minutes)

Presenter: Jan Pringle, PhD, Professor and Director of the University of Pittsburgh School of Pharmacy Program Evaluation and Research Unit (PERU). Project RAMP Implementation Team Lead. Pittsburgh, PA.

Adjournment (4:00 PM)

Program Accreditation Information

Accreditation and Designation Statements

In support of improving patient care, the University of Pittsburgh is jointly accredited by the Accreditation Council for Continuing Medical Education (ACCME) and the Accreditation Council for Pharmacy Education (ACPE), and the American Nurses Credentialing Center (ANCC), to provide continuing education for the healthcare team.

Physician (CME)

The University of Pittsburgh School of Medicine designates this live activity for a maximum of 3.5 AMA PRA Category 1 CreditsTM. Physicians should only claim credit commensurate with the extent of their participation in the activity.

Nursing (CNE)

The maximum number of hours awarded for this Continuing Nursing Education activity is 3.5 contact hours.

Other health care professionals

Other health care professionals will receive a certificate of attendance confirming the number of contact hours commensurate with the extent of participation in this activity.

Disclaimer Statement

The information presented at this CME program represents the views and opinions of the individual presenters, and does not constitute the opinion or endorsement of, or promotion by, the UPMC Center for Continuing Education in the Health Sciences, UPMC / University of Pittsburgh Medical Center or Affiliates and University of Pittsburgh School of Medicine. Reasonable efforts have been taken intending for educational subject matter to be presented in a balanced, unbiased fashion and in compliance with regulatory requirements. However, each program attendee must always use his/her own personal and professional judgment when considering further application of this information, particularly as it may relate to patient diagnostic or treatment decisions including, without limitation, FDA-approved uses and any off-label uses.

Faculty Disclosure

No members of the planning committee, speakers, presenters, authors, content reviewers and/or anyone else in a position to control the content of this education activity have relevant financial relationships with any entity producing, marketing, re-selling, or distributing health care goods or services, used on, or consumed by, patients to disclose.